Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 340, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 30, 2010, 10:00 AM CST for Cherokee County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2010, 10:00 AM CST (16:00 UTC)
- Expired
- Nov 30, 2010, 10:30 AM CST
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Cherokee County, AL
The radar
The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 3:49 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
611
WUUS54 KBMX 301600
SVRBMX
ALC019-301630-
/O.NEW.KBMX.SV.W.0340.101130T1600Z-101130T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1000 AM CST TUE NOV 30 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEROKEE COUNTY IN NORTHEAST ALABAMA...
* UNTIL 1030 AM CST
* AT 957 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES SOUTHEAST OF CEDAR BLUFF TO 8 MILES NORTHEAST OF PIEDMONT TO
PIEDMONT...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN CHEROKEE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3428 8545 3401 8540 3395 8562 3396 8563
3397 8572 3428 8555
TIME...MOT...LOC 1600Z 244DEG 36KT 3417 8545 3404 8551
3388 8560
$$1 follow-up statement
062
WWUS54 KBMX 301613
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1013 AM CST TUE NOV 30 2010
ALC019-301630-
/O.CON.KBMX.SV.W.0340.000000T0000Z-101130T1630Z/
CHEROKEE AL-
1013 AM CST TUE NOV 30 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CHEROKEE COUNTY UNTIL 1030 AM CST...
AT 1011 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF CAVE SPRING TO CAVE SPRING TO 8 MILES EAST OF
PIEDMONT...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3398 8553 3409 8555 3428 8553 3428 8545
3401 8540
TIME...MOT...LOC 1613Z 244DEG 36KT 3423 8531 3410 8537
3394 8546
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 9:28 AM CST, 32 minutes earlier.
Area forecast discussion, Nov 30, 9:28 AM CST, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 928 AM CST TUE NOV 30 2010 .UPDATE...15Z MESOSCALE UPDATE. && .DISCUSSION... / 15Z MESOSCALE DISCUSSION / 0-6 KM SHEAR REMAINS HIGH WITH 50 KT SOUTHEAST TO 70 KT NORTHWEST. THE COLD FRONT EXTENDED FROM DEKALB COUNTY TO SHELBY COUNTY TO DALLAS COUNTY. 0-1 KM SRH OUT AHEAD OF THE COLD FRONT WAS STILL HIGH WITH 300 TO 400 M2/S2 VALUES. HOWEVER...THE 0-1 KM EHI WAS LESS THAN 1 EVERYWHERE AND CAPE VALUES ARE VERY LOW. BEST 3-HOUR PRESSURE CHANGES WERE OVER EXTREME EASTERN AL TO NORTHERN GA AND EASTERN TN. MUCAPE WAS WEAK WITH ONLY 200 TO 300 J/KG. PRECIPITABLE WATER VALUES WERE 1.5 TO 1.75 INCHES AHEAD OF FRONT. LOW-LEVEL SHEAR STILL STRONG ENOUGH TO SUPPORT BOWING ECHOES AND MESOVORTICES IN THE QLCS AHEAD OF THE COLD FRONT. WEAK TORNADOES POSSIBLE WITH THE MESOVORTICES. EXPECT THIS TORNADO THREAT WILL PERSIST OVER EASTERN AL UNTIL THE COLD FRONT CLEARS THE AREA EARLY THIS AFTERNOON. SOME OF THE MESOSCALE SEVERE WEATHER PARAMETERS ARE EXPECTED TO INCREASE SLIGHTLY OVER SOUTHEAST AL BY 18Z. 03 && .AVIATION...12Z TAF DISCUSSION. SIGNIFICANT AVIATION CONCERNS RELATED TO FRONTAL PASSAGE...WITH IFR/MVFR CEILINGS...STRONG AND GUSTY SOUTHERLY WINDS. COLD FRONT CURRENTLY APPROACHING TCL...AND WILL PASS FROM WEST TO EAST AFFECTING ALL TAF SITES TODAY. APPROXIMATE PASSAGE TIMES OF 15-16Z AT BHM...16-17Z EET...18-20Z MGM AND ANB...AND FINALLY 21-23Z AT TOI. BEHIND THE FRONT...EXPECT WINDS BECOMING NORTHWEST AT 10 KTS AFTER FROPA. MVFR AND PERHAPS IFR CIGS IN CAA EXPECTED POSTFRONTAL AND OVERNIGHT...WITH WINDS GRADUALLY RELAXING A BIT NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 30, 5:28 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 528 AM CST TUE NOV 30 2010 ALZ011>015-017>050-011230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 528 AM CST TUE NOV 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE FOR MUCH OF CENTRAL ALABAMA THROUGH THIS AFTERNOON. A COLD FRONT WILL SLOWLY MOVE FROM WEST TO EAST ACROSS THE AREA ENDING THE SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...WITH RAIN AMOUNTS OF 1 TO 3 INCHES EXPECTED AS THE FRONT MOVES THROUGH. ISOLATED LOCATIONS MAY EXPERIENCE SOME MINOR FLOODING ESPECIALLY IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NECESSARY THROUGH THIS AFTERNOON. 75/LINHARES
In the hours before
Local storm report, Nov 30, 8:07 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
807 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG PINSON 33.69N 86.68W
11/30/2010 JEFFERSON AL AMATEUR RADIO
TRAFFIC LIGHTS OUT AND TREE DOWN AT INTERSECTION OF HWY
79 AND CLAYTON ST. POWER OUT AT PINSON ELEMENTARY SCHOOL.
&&Local storm report, Nov 30, 8:43 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
843 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM TSTM WND DMG 5 N BLOUNTSVILLE 34.17N 86.58W
11/30/2010 BLOUNT AL EMERGENCY MNGR
ALABAMA POWER REPORTS TREES DOWN IN THE AREA AROUND THE
JUNCTION OF COUNTY HWYS 6 AND 49, SHOP BUILDING LOST
ROOF. TREE DOWN ON MOBILE HOME ALONG TOWNS ROAD,NO
INJURIES REPORTED.
&&Local storm report, Nov 30, 8:56 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
856 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG ONEONTA 33.95N 86.47W
11/30/2010 BLOUNT AL EMERGENCY MNGR
SEVERAL RADIO ANTENNAS DOWN AT LOCAL RADIO STATION TOWER
IN TOWN OF ONEONTA.
&&Local storm report, Nov 30, 9:02 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
902 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM TSTM WND DMG CHELSEA 33.33N 86.64W
11/30/2010 SHELBY AL EMERGENCY MNGR
TREES AND POWER LINES DOWN AT JUNCTIONS OF CHELSEA RD AT
LIBERTY ROAD AND MEADOW LAKE LANE.
&&Local storm report, Nov 30, 9:28 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
928 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG 4 SW TALLADEGA SUPERSPE 33.53N 86.13W
11/30/2010 TALLADEGA AL EMERGENCY MNGR
WIND BLEW CARS OFF THE ROAD ALONG AL HWY 77N. ALSO
TWISTED ROAD SIGNS.
&&Local storm report, Nov 30, 9:44 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
944 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM TSTM WND GST OXFORD 33.60N 85.83W
11/30/2010 E46 MPH CALHOUN AL AMATEUR RADIO
HAM WEATHER STATION ON MUDD STREET RECORDED 46 MPH WINDS.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 11:44 PM CST | Tornado Warning | BMX | Lamar, Pickens | 26 min |
| Nov 30, 12:06 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 39 min |
| Nov 30, 12:43 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 47 min |
| Nov 30, 12:56 AM CST | Flash Flood Warning | BMX | Lamar | 3 hr |
| Nov 30, 1:24 AM CST | Tornado Warning | BMX | Lamar, Pickens | 36 min |
| Nov 30, 1:42 AM CST | Areal Flood Advisory | BMX | Fayette, Marion | 3 hr |
| Nov 30, 2:09 AM CST | Areal Flood Advisory | BMX | Winston | 111 min |
| Nov 30, 2:28 AM CST | Tornado Warning | BMX | Pickens | 32 min |
| Nov 30, 2:33 AM CST | Tornado Warning | BMX | Pickens | 42 min |
| Nov 30, 2:53 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 52 min |
| Nov 30, 3:06 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 39 min |
| Nov 30, 3:29 AM CST | Tornado Warning | BMX | Walker, Winston | 46 min |
| Nov 30, 3:38 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 52 min |
| Nov 30, 4:15 AM CST | Tornado Warning | BMX | Winston | 13 min |
| Nov 30, 4:25 AM CST | Tornado Warning | BMX | Walker | 8 min |
| Nov 30, 4:39 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 51 min |
| Nov 30, 4:43 AM CST | Tornado Warning | BMX | Greene, Pickens, Sumter | 32 min |
| Nov 30, 5:04 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 26 min |
| Nov 30, 5:32 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Tuscaloosa | 43 min |
| Nov 30, 5:41 AM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 34 min |
| Nov 30, 5:44 AM CST | Tornado Warning | BMX | Walker, Winston | 46 min |
| Nov 30, 6:02 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 28 min |
| Nov 30, 6:18 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Tuscaloosa, Walker | 42 min |
| Nov 30, 6:55 AM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby, Tuscaloosa | 50 min |
| Nov 30, 7:41 AM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby, Talladega | 49 min |
| Nov 30, 7:59 AM CST | Tornado Warning | BMX | Bibb, Chilton, Perry, Shelby | 46 min |
| Nov 30, 8:04 AM CST | Severe Thunderstorm Warning | BMX | Dallas | 41 min |
| Nov 30, 8:24 AM CST | Tornado Warning | BMX | Dallas | 36 min |
| Nov 30, 8:27 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Etowah, St. Clair, Shelby and 1 more | 48 min |
| Nov 30, 8:42 AM CST | Tornado Warning | BMX | Shelby | 15 min |
| Nov 30, 8:49 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas | 41 min |
| Nov 30, 8:54 AM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 51 min |
| Nov 30, 9:13 AM CST | Tornado Warning | BMX | Autauga, Chilton | 20 min |
| Nov 30, 9:16 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Etowah, St. Clair, Talladega | 44 min |
| Nov 30, 9:29 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Dallas, Elmore, Lowndes | 46 min |
| Nov 30, 9:35 AM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 25 min |
| Nov 30, 9:45 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph, Talladega | 45 min |
| Nov 30, 9:45 AM CST | Tornado Warning | BMX | Chilton, Coosa | 30 min |
| Nov 30, 10:08 AM CST | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Lowndes, Montgomery, Tallapoosa | 52 min |
| Nov 30, 10:13 AM CST | Tornado Warning | BMX | Clay | 32 min |
| Nov 30, 10:20 AM CST | Tornado Warning | BMX | Elmore | 25 min |
| Nov 30, 10:27 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph | 63 min |
| Nov 30, 10:42 AM CST | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 20 min |
| Nov 30, 10:54 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Elmore, Lee, Tallapoosa | 51 min |
| Nov 30, 11:28 AM CST | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 32 min |
| Nov 30, 11:46 AM CST | Severe Thunderstorm Warning | BMX | Chambers | 29 min |
| Nov 30, 11:57 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Pike | 48 min |
| Nov 30, 12:16 PM CST | Tornado Warning | BMX | Bullock, Pike | 44 min |
| Nov 30, 12:37 PM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 38 min |
| Nov 30, 1:16 PM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 14 min |
| Nov 30, 1:29 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Russell | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.